Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Oct 30, 2008, 12:00 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2008, 12:00 PM CDT (17:00 UTC)
- Expired
- Oct 30, 2008, 1:04 PM CDT
- In force
- 64 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUCA52 TJSJ 301700 SVRSJU PRC023-079-301830- /O.NEW.TJSJ.SV.W.0002.081030T1700Z-081030T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 100 PM AST THU OCT 30 2008 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CABO ROJO MUNICIPALITY IN PUERTO RICO... LAJAS MUNICIPALITY IN PUERTO RICO... THIS INCLUDES THE CITY OF LAJAS... * UNTIL 230 PM AST * AT 1253 PM AST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER LAJAS AND CABO ROJO. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO SMALL HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 1804 6700 1795 6699 1794 6717 1809 6714 TIME...MOT...LOC 1658Z 076DEG 16KT 1806 6690 $$ EM
1 follow-up statement
000 WWCA52 TJSJ 301804 SVSSJU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 204 PM AST THU OCT 30 2008 PRC023-079-301814- /O.CAN.TJSJ.SV.W.0002.000000T0000Z-081030T1830Z/ CABO ROJO PR-LAJAS PR- 204 PM AST THU OCT 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR LAJAS AND CABO ROJO MUNICIPALITIES IS CANCELLED... LAT...LON 1804 6700 1795 6699 1794 6717 1809 6714 TIME...MOT...LOC 1804Z 076DEG 16KT 1799 6720 $$ FIGUEROA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 10:21 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 30, 10:21 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1121 AM AST THU OCT 30 2008 .UPDATE...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DETECTED THIS MORNING MAINLY ACROSS THE REGIONAL WATERS AND ACROSS THE NORTHERN PART OF PUERTO RICO. THIS ACTIVITY WAS ASSOCIATED WITH A WEAK TROPICAL ACROSS THE MONA PASSAGE LATE IN THE MORNING. THE MOISTURE LEFT BEHIND THIS WAVE WILL COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECTS TO PROMOTE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN AND INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON AND IN LESSER EXTENDS ACROSS THE VIRGIN ISLANDS. WEATHER CONDITIONS WILL IMPROVE BY FRIDAY AS THE TROPICAL WAVE CONTINUE TO MOVE TO THE WEST NORTHWEST AND AWAY FROM THE LOCAL ISLANDS. DRY AND STABLE AIR MASS WILL THEN MOVE ACROSS THE FA...WITH THE RETURN TO THE TYPICAL DIURNALLY INDUCED SHOWERS ACTIVITY ESPECIALLY OVER THE INTERIOR AND WESTERN SECTIONS OF PUERTO RICO DURING THE AFTERNOON HOURS. THIS DRY WEATHER PATTERN WILL CONTINUE AT LEAST DURING THE UPCOMING WEEKEND. ONLY MINOR CHANGES WERE DONE TO THE PREVIOUS SHORT AND LONG TERM FORECAST PACKAGE. && .AVIATION...VFR CONDITION EXPECTED FOR THE NEXT 18 T0 24 HOURS ACROSS ALL LOCAL TAF SITES. HOWEVER...BRIEFLY MVFR CONDITIONS ARE POSSIBLE OVER TJMZ AND TJBQ FROM 18Z TO 21Z. && .PREV DISCUSSION... /ISSUED 629 AM AST THU OCT 30 2008/ DISCUSSION...THE PASSAGE OF A TROPICAL WAVE ACROSS THE LOCAL AREA ON WEDNESDAY...LEFT SIGNIFICANT MEASURED RAINFALL AMOUNTS OVER MUCH OF THE LOCAL AREA. THIS WAVE LOCATED AT THIS TIME OVER THE SOUTHWESTERN CARIBBEAN WATERS WILL KEEP TRACKING WNW TODAY. LINGERING MOISTURE BEHIND THE WAVE IS NOTICEABLE ON SATELLITE IMAGES THIS MORNING MAINLY OVER THE WESTERN HALF OF PUERTO RICO. HOWEVER...A RELATIVELY DRY SLOT IS DETECTABLE ACROSS THE U.S. VIRGIN ISLANDS AND SURROUNDING WATERS AT THIS TIME. THIS DRY AIR MASS WILL MOVE TOWARDS THE EASTERN PART OF PUERTO RICO BY MID MORNING UNDER A MODERATE TO FRESH ENE WIND FLOW. HOWEVER...LOW PATCHY MOISTURE ACROSS THE LOCAL AREA WILL BRING ISOLATED PASSING SHOWERS THIS AFTERNOON AND EVENING OVER THIS PARTICULAR AREA. FOR THE WESTERN PART OF THE ISLAND...WE ARE EXPECTING MODERATE TO LOCALIZED HEAVY SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE SOUTHWESTERN PORTION. A WIND SURGE WILL BE AFFECTING THE LOCAL AREA THROUGH LATE FRIDAY... AS A RESULT OF THE MERGE OF TWO STRONG HIGH PRESSURE SYSTEMS. THEN...OVER THE UPCOMING WEEKEND...JUST ONE BIG HIGH PRESSURE SYSTEM WILL BE DOMINATING THE WESTERN AND CENTRAL ATLANTIC PRODUCING MODERATE EASTERLY FLOW ACROSS THE LOCAL AREA. LOOKING AHEAD...PATCHY LOW LEVEL MOISTURE WILL BE ARRIVING TO THE LOCAL ISLANDS DRIVEN BY THE EASTERLY WIND FLOW THAT THE HIGH PRESSURE AFOREMENTIONED ABOVE WILL PROVIDE TO BRING ISOLATED PASSING SHOWERS ACROSS THE LOCAL AREA AND COASTAL WATERS. THE WESTERN HALF OF THE ISLAND WILL BE AFFECTED THROUGH THE WEEKEND MAINLY DURING THE AFTERNOON HOURS DUE TO THE INTERACTION OF SEA BREEZE CONVERGENCE AND DAYTIME HEATING PROCESSES. AVIATION...VFR CONDITION EXPECTED FOR THE NEXT 18 T0 24 HOURS ACROSS ALL LOCAL TAF SITES. HOWEVER...BRIEFLY MVFR CONDITIONS ARE POSSIBLE OVER TJMZ FROM 19Z TO 21Z. MARINE...A MIXTURE OF NE AND NW SWELLS AND WIND GENERATED WAVES ARE EXPECTED TO CREATE CONFUSED AND ROUGH SEAS THROUGH THE FIRST PART OF THE WEEKEND ACROSS THE ATLANTIC WATERS AND PASSAGES. SCA IS IN EFFECT FOR THE OFF SHORE ATLANTIC WATERS AS OF 8 AM AST THIS MORNING...BUT FOR THIS EVENING...THE REST OF THE ATLANTIC WATERS AND CARIBBEAN PASSAGES WILL BE UNDER THE SCA CRITERIA. THEREFORE...SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THESE ZONES LATER TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 76 88 76 / 40 20 20 40 STT 87 75 88 75 / 40 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10/
Hazardous weather outlook, Oct 30, 5:30 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 30 2008 AMZ710>745-PRZ001>013-311030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 630 AM AST THU OCT 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-311030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 630 AM AST THU OCT 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:50 PM CDT | Small Craft Advisory for Hazardous Seas | JSJ | 5 days | |
| Oct 30, 4:10 AM CDT | Small Craft Advisory for Hazardous Seas | JSJ | 17 hr | |
| Oct 30, 11:52 AM CDT | Areal Flood Advisory | JSJ | 85 min | |
| Oct 30, 1:28 PM CDT | Areal Flood Advisory | JSJ | 75 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.